MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD POSTERIOR STABILIZED TIBIAL BEARING 10MM X 71/75MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VANGUARD POSTERIOR STABILIZED TIBIAL BEARING 10MM X 71/75MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032)
Date of Event 05/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant devices - vanguard posterior stabilized interlok femoral component left 70, catalog #: 183132, lot #: j3880066; biomet tibial tray 71mm, catalog #: 141223,  lot #: j6061624.The complainant has not yet indicated whether or not the devices will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this patient; please see all reports associated with this event: 0001825034-2020-02687.Investigation incomplete.
 
Event or Problem Description
It is reported that the patient underwent a left knee arthroplasty revision to address pain, limited range of motion and limited mobility approximately one (1) year post-operatively.Attempts have been made and no additional information is available at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, b6, b7, g4, g7, h2, h3, h6, h10.The product was evaluated through manufacturing review and the reported event was confirmed through review of medical records.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It is reported that the patient underwent a left knee manipulation and arthroscopic synovectomy with scar tissue removal to address pain, swelling, stiffness limited range of motion and limited mobility approximately ten (10) months post-operatively.The patient was diagnosed with arthrofibrosis and continued with physical therapy, which made slow improvements with range of motion.Initial operative notes did not identify any intraoperative complications.Operative notes from the arthroscopic procedure noted extensive arthrofibrosis throughout the knee with heavy scar tissue.However, no intraoperative complications were noted.Attempts have been made and no additional information is available at this time.

Brand Name
VANGUARD POSTERIOR STABILIZED TIBIAL BEARING 10MM X 71/75MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10257679
Report Number0001825034-2020-02688
Device Sequence Number16854605
Product Code JWH
UDI-Device Identifier00880304271937
UDI-Public(01)00880304271937
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K023546
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2022
Device Model NumberN/A
Device Catalogue Number183640
Device Lot Number040510
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/18/2020
Supplement Date Received by Manufacturer07/02/2020
Initial Report FDA Received Date07/10/2020
Supplement Report FDA Received Date07/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight70